Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 102, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2017, 4:41 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 4:41 PM MST (23:41 UTC)
- Expired
- Sep 5, 2017, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 2771 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WGUS55 KVEF 052341
FFWVEF
AZC015-060245-
/O.NEW.KVEF.FF.W.0102.170905T2341Z-170906T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
441 PM MST TUE SEP 5 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 745 PM MST
* At 441 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Peach Springs, Diamond Creek Road, Diamond Creek Campground and
Buck and Doe Road near Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3535 11333 3544 11348 3558 11367 3583 11350
3578 11333
$$
Wolcott2 follow-up statements
229
WGUS75 KVEF 060042
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
542 PM MST TUE SEP 5 2017
AZC015-060245-
/O.CON.KVEF.FF.W.0102.000000T0000Z-170906T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
542 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL MOHAVE COUNTY...
At 538 PM MST, Doppler radar indicated that thunderstorms producing
heavy rain were tapering off over the across the warned area. Peach
Springs and Diamond Creek Road areas. However, runoff from earlier
rain may be causing flash flooding in the area.
Some locations that will experience flooding include...
Peach Springs, Diamond Creek Road, Diamond Creek Campground and
Buck and Doe Road near Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3535 11333 3544 11348 3558 11367 3583 11350
3578 11333
$$
Wolcott852
WGUS75 KVEF 060239
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
739 PM MST TUE SEP 5 2017
AZC015-060249-
/O.EXP.KVEF.FF.W.0102.000000T0000Z-170906T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
739 PM MST TUE SEP 5 2017
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
745 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3535 11333 3544 11348 3558 11367 3583 11350
3578 11333
$$
WolcottWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:55 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 5, 2:55 PM MST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Tue Sep 5 2017 .SYNOPSIS...Isolated to scattered showers and thunderstorms are expected through this evening and again Wednesday afternoon and evening. The area of focus for thunderstorms will be northwest Arizona and Southern Nevada. After a brief push of drier air Thursday, a surge of monsoon moisture will increase rain chances across the southern Great Basin and Mojave Desert Friday and Saturday. Temperatures will drop down to below normal by Friday and Saturday. && .SHORT TERM...today through Thursday Low grade monsoon pattern still in place today and will persist through Wednesday with high pressure persisting over Utah. The resultant east to southeast flow will keep just enough moisture and instability over the area for isolated to scattered thunderstorms mainly over southern Nevada and northwest Arizona. Temperatures will remain a little above normal. A shortwave trough will push northeast through northern California Wednesday night and Thursday which will push some drier air into the area, limiting thunderstorm chances Thursday to mainly Mohave County and portions of Lincoln County. This feature will also cause an increase in southerly winds with breezy conditions likely over much of the forecast area. .LONG TERM...Friday through Tuesday. Friday and Saturday should see increasing thunderstorm coverage along with the potential for more extensive heavy rain than the past couple weeks as tropical moisture off the coast of west central Mexico is tapped and drawn up into our region. A large closed low is forecast to be spinning off the central California Coast Friday and the resulting enhanced southerly flow between it and an area of high pressure centered over New Mexico will be favorable for pulling deep moisture our way. The ECMWF and GFS solutions are both in fairly good agreement with this scenario and the GFS brings precipitable water values around 1.5 inches up the Colorado River Valley into southern Nevada Friday night and Saturday. The closed low is forecast to dig a little closer to southern California by Saturday which would put much of our forecast area near the northeast quadrant of the low where diffluence would favor broad upward forcing and favor some storm training in moderate southerly steering flow. POP values were increased to the 30-40 percent range across southern Nevada and northwest Arizona Friday the expanded to the west and northwest across San Bernardino and Inyo counties Saturday. However, it appears dry air will remain over the southern Sierra and Owens Valley. There will still be lingering moisture Sunday, but much of the deeper moisture is forecast to be lifted away from our region early next week and replaced by dry southwest flow as the coastal low slowly moves toward northern California and works its way inland. High temperatures were also lowered Friday into the weekend with the moisture increase then highs climb early next week as drier air spreads overhead and the ridge shifts more over Arizona and Utah. && .AVIATION...For McCarran...Generally, winds should remain light and diurnal through most of the forecast period. Scattered showers and thunderstorms are possible within all corridors this afternoon and the early evening, with the better chances in the Peach Springs and Mormon Mesa corridors. With scattered chances across much of the region today, various outflow scenarios could make it to the Las Vegas valley, which would create erratic and gusty winds. Confidence remains low on the magnitude and direction of these outflow winds for today, but could likely favor a southerly direction. There also exists a slight chance of showers and thunderstorms overnight in the valley, including the terminal. Ceilings should remain above 15 kft with the potential of slightly lower ceilings with any storm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are possible across much of the region this afternoon and evening, with highest chances across the Mohave County and along the higher terrain. Gusty outflow winds will be the primary concern with any thunderstorm activity that develops this afternoon and evening. Otherwise, light diurnal winds are expected. SCT to BKN above 15kft through the forecast period with slightly lower ceilings associated with nearby storm activity. The rest of the region will see generally light diurnal winds with FEW to SCT above 14kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Harrison AVIATION...Kryston LONG TERM...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:03 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 4, 6:28 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 62 min |
| Sep 5, 4:19 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.